MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US35130520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stenosis (2263); Vascular Dissection (3160)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 03/2020), (manufacturing date: 05/2018).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, non flow-limiting vessel dissection was identified after two inflations in the right superficial femoral artery and the patient was hospitalized.Reportedly, pta, drug coated balloon pta, bare metal stenting and mechanical thrombectomy were performed and the event was considered to be resolved.The patient was discharged one day post admission.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: b5, d4 (expiry date: 03/2020), g4, h6 (patient).H11: g1.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, non flow-limiting vessel dissection was identified after two inflations in the right superficial femoral artery and the patient was hospitalized.Reportedly, pta, drug coated balloon pta, bare metal stenting and mechanical thrombectomy were performed and the event was considered to be resolved.The patient was discharged one day post admission.New information: approximately one year post index procedure, the target lesion was experiencing 100% stenosis and re-intervention was performed.Drug coated balloon, cto, and an athrectomy were used as treatment with a successful result.The current status of the patient is unknown.

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8356501
Report Number2020394-2019-00140
Device Sequence Number2198580
Product Code PNO
UDI-Device Identifier00801741116803
UDI-Public(01)00801741116803
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS35130520
Device Catalogue NumberUS35130520
Device Lot NumberGFCN4129
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight105